Hail, Montague
- When
- March 30, 4:54 PM CST
- Where
- Montague County, Nocona
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.800, -97.750
Reported in Nocona Hills.
14 hail, 3 tornado, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 30, 3:04 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CST THU MAR 30 2006 .DISCUSSION... LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR TONIGHT ALONG THE RED RIVER. AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS SYSTEM FOR NOW. DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE. WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A FEW ADJUSTMENTS. JD/82 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 83 64 83 / 10 10 20 20 WACO, TX 61 83 63 82 / 10 10 20 20 PARIS, TX 60 78 60 82 / 30 10 30 20 DENTON, TX 59 82 61 83 / 20 10 30 20 MCKINNEY, TX 58 81 61 83 / 20 10 30 20 DALLAS, TX 61 82 64 83 / 10 10 20 20 TERRELL, TX 62 81 63 82 / 10 10 20 20 CORSICANA, TX 63 81 63 82 / 10 10 20 20 TEMPLE, TX 63 82 65 83 / 10 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145- TXZ156-TXZ157-TXZ158-TXZ159. && 42/82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST THU MAR 30 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND JUST SOUTH OF THE RED RIVER. WHILE THE CHANCES FOR RAIN ARE SMALL...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH IN NORTHERN AND WESTERN PORTIONS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL 600 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG AND JUST SOUTH OF THE RED RIVER TONIGHT...MAINLY DURING THE EVENING HOURS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CST THU MAR 30 2006 TXZ091-302245- MONTAGUE- 421 PM CST THU MAR 30 2006 ...SIGNIFICANT WEATHER UPDATE... AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEARING RINGGOLD IN NORTHWEST MONTAGUE COUNTY...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE RINGGOLD AND ROWLAND.... FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HAIL UP TO PENNY SIZE...AND WIND GUSTS UP TO 55 MPH CAN BE EXPECTED FROM THIS STORM.
The Altus AFB radar (KFDR), 129 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
14 hail, 3 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Reported in Nocona Hills.
Golf ball-size hail reported in Sivells Bend. Minor vehicle damage was reported.
Golf ball-size hail reported on the east side of town.
Nickel to golf ball-size hail reported.
Brief tornado near the Cooke/Grayson County line. No damage was reported.
Golf ball to baseball-size hail reported at Walnut Bend.
Golf ball to baseball-size hail reported.
Tornado reported by Gordonville Fire Department about 5 miles east of the intersection of FM 901 and Highway 377.
Marble to quarter-size hail reported.
Public report of a tornado relayed by broadcast media. Power lines were knocked down. No other damage was reported.
Power lines down.
Quarter-size hail reported at Lindsay.
A cooperative observer reported quarter-size hail near Monkstown.
Flooding reported in Sherman and also on numerous farm roads between Denison and Pottsboro, including Lewis Lane and FM 121.
62 MPH wind gust reported at Paris Airport by AWOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498071, 5498072, 5498073, 5498060, 5498061, 5498062, 5498398, 5498063, 5498064, 5498399, 5498074, 5498065, 5498066, 5498067, 5498075, 5498076, 5498070, 5498068, 5498069, 5498077, 5498078.